Alert archive / Texas / Wind Advisories in 2018

Wind Advisory 5, NWS Fort Worth, TX

April 13, 201814 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Apr 13, 2018, 3:22 AM CDT for 14 counties in Texas. It took effect at Apr 13, 2018, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2018, 3:22 AM CDT (08:22 UTC)
In effect from
Apr 13, 2018, 12:00 PM CDT
Expired
Apr 13, 2018, 6:40 PM CDT
In force
7 hr
Issued by
NWS Fort Worth, TX

Counties Comanche County, TX, Eastland County, TX, Erath County, TX, Hamilton County, TX, Hood County, TX, Jack County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Somervell County, TX, Stephens County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 86 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2018-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 591 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2018-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
591 J/kg
Mixed-layer CIN
-503 J/kg
Mixed-layer LCL
1359 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

140 
WWUS74 KFWD 130822
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
322 AM CDT Fri Apr 13 2018

...WIND ADVISORY IN EFFECT UNTIL 10 AM ALONG THE I-35 CORRIDOR
FROM WACO NORTHWARD TO GAINESVILLE AND BONHAM. A NEW WIND ADVISORY
IS NOW IN EFFECT ALONG AND WEST OF A BOWIE TO GLEN ROSE TO
GOLDTHWAITE LINE FROM NOON UNTIL 7 PM...

.Strong and gusty southerly winds will continue either side of
the I-35 corridor from Waco north to the Red River through 10 AM.
In addition, very strong and gusty west winds are expected behind
a dryline along and west of a Bowie to Glen Rose to Goldthwaite
line this afternoon through the early evening hours.

TXZ091-100>102-115>117-129>132-141>143-131500-
/O.NEW.KFWD.WI.Y.0005.180413T1700Z-180414T0000Z/
Montague-Young-Jack-Wise-Stephens-Palo Pinto-Parker-Eastland-
Erath-Hood-Somervell-Comanche-Mills-Hamilton-
Including the cities of Bowie, Nocona, Graham, Olney, Jacksboro, 
Decatur, Bridgeport, Breckenridge, Mineral Wells, Weatherford, 
Briar, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, 
Granbury, Oak Trail Shores, Glen Rose, Comanche, De Leon, 
Goldthwaite, Hamilton, and Hico
322 AM CDT Fri Apr 13 2018

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

The National Weather Service in Fort Worth has issued a Wind
Advisory, which is in effect from noon today to 7 PM CDT this
evening. 

* TIMING...Noon through 7 pm Friday.

* WINDS...West winds sustained at 25-30 mph with gusts of 35-45 
  mph.

* IMPACTS...Loose outdoor articles may be blown about in the wind.
  Driving may become difficult on north-south oriented roadways,
  especially for lightweight and high profile vehicles. Any fires
  that start may spread quickly in these conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to
30 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Boaters should
use extra caution when venturing onto area lakes.  Residents may
wish to take action to secure trash cans...lawn furniture...and
other lightweight outdoor objects that may be blown around in the
strong winds.

&&

$$

TXZ145-159-131500-
/O.EXB.KFWD.WI.Y.0004.000000T0000Z-180413T1500Z/
Hill-McLennan-
Including the cities of Hillsboro and Waco
322 AM CDT Fri Apr 13 2018

...WIND ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING...

The National Weather Service in Fort Worth has issued a Wind
Advisory, which is in effect until 10 AM CDT this morning. 

* TIMING...until 10 AM Friday.

* WINDS...South winds sustained 20 to 30 MPH with gusts up to 35 
  MPH.

* IMPACTS...Loose outdoor articles may be blown about in the 
  wind. Driving may become difficult on east-west oriented 
  roadways, especially for lightweight and high profile 
  vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to
30 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Boaters should
use extra caution when venturing onto area lakes.  Residents may
wish to take action to secure trash cans...lawn furniture...and
other lightweight outdoor objects that may be blown around in the
strong winds.

&&

$$

TXZ092>094-103-104-118>120-133-134-131500-
/O.EXT.KFWD.WI.Y.0004.000000T0000Z-180413T1500Z/
Cooke-Grayson-Fannin-Denton-Collin-Tarrant-Dallas-Rockwall-
Johnson-Ellis-
Including the cities of Gainesville, Sherman, Denison, Bonham, 
Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, 
Allen, Frisco, Fort Worth, Arlington, Dallas, Rockwall, Heath, 
Cleburne, Burleson, Waxahachie, Ennis, and Midlothian
322 AM CDT Fri Apr 13 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING...

* TIMING...until 10 AM Friday.

* WINDS...South winds sustained 20 to 30 MPH with gusts up to 40 
  MPH.

* IMPACTS...Loose outdoor articles may be blown about in the 
  wind. Driving may become difficult on east-west oriented 
  roadways, especially for lightweight and high profile 
  vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to
30 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Boaters should
use extra caution when venturing onto area lakes.  Residents may
wish to take action to secure trash cans...lawn furniture...and
other lightweight outdoor objects that may be blown around in the
strong winds.

&&

$$
2 follow-up statements
320 
WWUS74 KFWD 131450
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
950 AM CDT Fri Apr 13 2018

TXZ092>094-103-104-118>120-133-134-145-159-131600-
/O.EXP.KFWD.WI.Y.0004.000000T0000Z-180413T1500Z/
Cooke-Grayson-Fannin-Denton-Collin-Tarrant-Dallas-Rockwall-
Johnson-Ellis-Hill-McLennan-
Including the cities of Gainesville, Sherman, Denison, Bonham, 
Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, 
Allen, Frisco, Fort Worth, Arlington, Dallas, Rockwall, Heath, 
Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Hillsboro, 
and Waco
950 AM CDT Fri Apr 13 2018

...WIND ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING...

The wind advisory along the I-35 corridor for this morning will be
allowed to expire. Gusty southerly winds will still persist for
much of the day.

$$

TXZ091-100>102-115>117-129>132-141>143-140000-
/O.CON.KFWD.WI.Y.0005.180413T1700Z-180414T0000Z/
Montague-Young-Jack-Wise-Stephens-Palo Pinto-Parker-Eastland-
Erath-Hood-Somervell-Comanche-Mills-Hamilton-
Including the cities of Bowie, Nocona, Graham, Olney, Jacksboro, 
Decatur, Bridgeport, Breckenridge, Mineral Wells, Weatherford, 
Briar, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, 
Granbury, Oak Trail Shores, Glen Rose, Comanche, De Leon, 
Goldthwaite, Hamilton, and Hico
950 AM CDT Fri Apr 13 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...Noon through 7 pm Friday.

* WINDS...West winds sustained at 25-30 mph with gusts of 35-45 
  mph. 

* IMPACTS...Loose outdoor articles may be blown about in the 
  wind. Driving may become difficult on north-south oriented 
  roadways, especially for lightweight and high profile 
  vehicles. Any fires that start may spread quickly in these 
  conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to
30 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Boaters should
use extra caution when venturing onto area lakes.  Residents may
wish to take action to secure trash cans...lawn furniture...and
other lightweight outdoor objects that may be blown around in the
strong winds.

&&

$$

Dunn
946 
WWUS74 KFWD 132340
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
640 PM CDT Fri Apr 13 2018


TXZ091-100>102-115>117-129>132-141>143-140045-
/O.CAN.KFWD.WI.Y.0005.000000T0000Z-180414T0000Z/
Montague-Young-Jack-Wise-Stephens-Palo Pinto-Parker-Eastland-
Erath-Hood-Somervell-Comanche-Mills-Hamilton-
Including the cities of Bowie, Nocona, Graham, Olney, Jacksboro, 
Decatur, Bridgeport, Breckenridge, Mineral Wells, Weatherford, 
Briar, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, 
Granbury, Oak Trail Shores, Glen Rose, Comanche, De Leon, 
Goldthwaite, Hamilton, and Hico
640 PM CDT Fri Apr 13 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Fort Worth has cancelled the Wind
Advisory. 

The strong and gusty winds that we have seen today are starting to 
decrease to 15 to 25 mph. Thus, the Wind Advisory is being
cancelled. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Apr 13, 12:00 AM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, Apr 13, 12:00 AM CDT, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1200 AM CDT Fri Apr 13 2018

.AVIATION...
/06z TAFs/

Low stratus is surging northward across the region late this
evening. We'll start all TAF sites off with CIGs below FL020.
Regional radar imagery shows some light returns developing just to
the northeast of the Metroplex as strong warm advection is ongoing
with the developing low-level jet. Additional showers should
develop overnight as warm advection increases above a
strengthening capping inversion, resulting in additional elevated
convection. While mid-level lapse rates will be impressively
steep (in excess of 8-8.5 C/km), it appears any convection should
be rooted near the top of the steepest portion of the lapse rate
plume. As a result, only a few hundred J/kg of elevated
instability will be available, which would limit the threat for
thunder. As a result, will just continue to prevail a VCSH
mention, but a few embedded lightning strikes cannot be
discounted.

Low CIGs will gradually push east of the TAF sites through the
morning hours on Friday as low-level winds continue to veer as a
dryline begins to mix towards the I-35 corridor during the
afternoon. It's still unclear how quickly the dryline will mix
eastward, and the latest feeling is that the faster progression
per the GFS is unlikely given how deep the low-level moisture
plume is. As a result, we'll show winds gradually veering to the
WSW through the late afternoon. Some moderate crosswind issues are
possible on N/S runways into the early evening before wind speeds
begin to diminish.

Hi-res guidance continues to remain relatively quiet regarding
convection along the dryline across I-35. With capping forecast
to all but completely erode during the mid-late afternoon, I would
anticipate at least isolated cells to attempt to develop just
ahead of the dryline, potentially along the I-35/35E corridor. As
a result, have elected to carry a quick VCTS mention only at
DFW/DAL due to the larger 25 NM range rings at those airports from
21-23z. We have left a thunder mention out at Waco, but there are
signs additional storms may fire during the evening as the actual
cold front sweeps through. Surface winds will come around to the
northwest Friday evening as the cold front sweeps across the
region.

Carlaw

&&

.UPDATE... /Issued 808 PM CDT Thu Apr 12 2018/
Gusty southerly winds will continue through the overnight hours.
Have extended the Wind Advisory until 5 AM for areas from Cleburne
to Waxahachie northward through Gainesville and Sherman where
winds speeds of 20 to 30 mph are expected with gusts to 35 mph.
South winds at 15 to 25 mph will prevail across the rest of North
and Central Texas. Another windy day is expected Friday both ahead
of and behind the dryline and a Wind Advisory will likely be
needed for parts of the forecast area Friday.

58

&&

.SHORT TERM... /Issued 322 PM CDT Thu Apr 12 2018/
/Tonight/

A deepening upper level trough will approach from the west
tonight, increasing large scale upward vertical motion across the
region. Southwesterly flow at the base of the trough will
reinforce a layer of warm air around 800 mb, keeping a stout cap
in place through the night. However, instability and moisture will
both increase above the cap which will result in the development
of showers and thunderstorms. Initial storm develop should occur
late this evening from the Big Bend to the Concho Valley. These
storms will move northeast across North Texas overnight/Friday
morning with the best storm chances through sunrise generally west
of I-35. Mid level instability should be sufficient to support
some elevated updrafts capable of producing marginally severe
hail.

Otherwise, it will remain windy through sunset with a slight
decrease in wind speeds overnight. Therefore, we will leave the
Wind Advisory (currently in effect until 8 PM) in place for the
eastern 2/3rds of the region. Wind speeds overnight should be just
below Wind Advisory criteria but still in the 15 to 25 mph range
with some gusts around 35 mph.

The strong southerly low level flow will also bring low clouds
back to the region overnight and keep temperatures mild with lows
in the middle and upper 60s.

79

&&

.LONG TERM... /Issued 322 PM CDT Thu Apr 12 2018/
/Friday through Thursday/

Friday morning will start out cloudy, warm and breezy with
scattered (elevated) showers and some thunderstorms. There is
still quite a bit of disagreement among the CAM solutions on how
much convection will actually develop overnight/Friday morning so
will leave PoPs in the 20 to 40 Percent range. Any storms that do
develop will progress eastward through the morning ahead of the
main upper trough and dryline. Storms should become more organized
as the dryline pushes east, but it will be difficult to say
exactly where and when surface based convection will develop. It
still appears that the best chance for dryline initiation will be
near the I-35 corridor early Friday afternoon as per the TTU WRF
and NSSL WRF. Since these storms will be rooted in the boundary
layer and have ample CAPE and deep layer shear to work with, the
severe potential will remain. Hail and damaging wind still appear
the primary hazards. There is also a non-zero tornado threat,
especially if some localized backing of the wind occurs ahead of
dryline.

Storms chances will end quickly from west to east Friday evening
once the main upper low moves into the Central High Plains and a
cold front overtakes the dryline. Some upper level energy will
break off of the main system and will not move through the region
until overnight Friday/Saturday morning. This energy may spark a
few storms across the southeast zones overnight, but the air
should be too dry across the rest of the region for additional
storms.

It will become windy and dry behind the dryline Friday afternoon
with west to southwest winds likely approaching Wind Advisory
criteria. These conditions will also increase the fire threat,
especially along and west of a line from Gainesville to
Weatherford to Goldthwaite. A month ago, this would have been a
very dangerous fire situation, but now fuels are much less
abundant and the chance for significant fires is lower, but still
not 0. Therefore, we will leave the Fire Weather Watch in place
for now.

Much cooler and breezy conditions are on tap for Saturday and
Sunday with strong cold air advection behind the cold front and
departing upper system. Highs Saturday and Sunday will be mainly
in the 60s with lows in the 30s and 40s. For now it appears that
the wind will be strong enough to keep temperatures above
freezing, but a few rural spots could briefly dip to 32 Sunday
night.

A warming trend will take place Monday through Thursday with
a building ridge aloft and the return of Gulf moisture.

The medium range models are in good agreement that thunderstorm
chances will return to the region next weekend.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    69  84  49  63  40 /  40  50  10   5   0
Waco                69  83  48  65  37 /  30  50  20  10   0
Paris               66  77  46  58  34 /  30  70  30  10   0
Denton              67  82  46  61  35 /  40  40   5   5   0
McKinney            68  81  46  60  35 /  40  50  20   5   0
Dallas              69  83  50  62  41 /  40  50  20   5   0
Terrell             67  81  48  62  37 /  30  60  30   5   0
Corsicana           67  80  49  62  38 /  20  60  40  10   0
Temple              68  83  50  66  38 /  30  40  30  10   0
Mineral Wells       68  84  45  63  35 /  40  20   5   5   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Friday afternoon through Friday evening
for TXZ091-092-100>102-115>117-129>131-141-142.

Wind Advisory until 5 AM CDT Friday for TXZ092>094-103-104-
118>120-133-134.

&&

90/58
Hazardous weather outlook, Apr 12, 8:00 PM CDT, 7 hours 22 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Fort Worth TX
800 PM CDT Thu Apr 12 2018

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-140100-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
800 PM CDT Thu Apr 12 2018

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
Strong and gusty south winds will continue overnight, and a Wind
Advisory remains in effect until 5 AM for locations near the I-35
corridor and north of a Cleburne to Waxahachie line.

There is a chance of thunderstorms after midnight, mainly along and
west of the I-35 corridor. Severe weather is not expected, but a few
storms may produce frequent lightning and small hail.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
There is a chance of thunderstorms across much of North and Central
Texas Friday and Friday night. Some storms may be severe, mainly
along and east of the Interstate 35/35 East corridor Friday afternoon
and evening. Large hail and damaging winds are the primary hazards,
although a tornado is possible across far eastern North and Central
Texas.

The threat for rapidly spreading grass fires may become critical
Friday afternoon and evening, along and west of a line from
Gainesville, to Weatherford, to Goldthwaite due to windy, warm, and
dry conditions.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 4:15 AM CDTRed Flag WarningFWDComanche, Eastland, Erath, Jack, Mills, Montague and 3 more18 hr
Apr 13, 1:01 PM CDTSpecial Weather StatementFWDHunt29 min
Apr 13, 2:04 PM CDTSevere Thunderstorm WarningFWDCooke, Montague56 min
Apr 13, 2:55 PM CDTSevere Thunderstorm WarningFWDCooke, Grayson53 min
Apr 13, 3:04 PM CDTSevere Thunderstorm WarningFWDCooke, Denton, Grayson56 min
Apr 13, 3:32 PM CDTSevere Thunderstorm WarningFWDDenton, Tarrant, Wise58 min
Apr 13, 3:56 PM CDTSevere Thunderstorm WarningFWDCooke, Grayson64 min
Apr 13, 4:06 PM CDTSevere Thunderstorm WarningFWDParker, Tarrant54 min
Apr 13, 4:14 PM CDTSevere Thunderstorm WarningFWDJohnson61 min
Apr 13, 4:22 PM CDTSevere Thunderstorm WarningFWDCollin, Denton, Grayson38 min
Apr 13, 4:28 PM CDTSevere Thunderstorm WarningFWDDenton62 min
Apr 13, 4:39 PM CDTSevere Thunderstorm WarningFWDTarrant18 min
Apr 13, 4:54 PM CDTSpecial Weather StatementFWDSomervell36 min
Apr 13, 4:54 PM CDTSevere Thunderstorm WarningFWDCollin, Denton, Fannin, Grayson66 min
Apr 13, 5:01 PM CDTSevere Thunderstorm WarningFWDBosque, Johnson, Somervell59 min
Apr 13, 5:09 PM CDTSpecial Weather StatementFWDTarrant36 min
Apr 13, 5:18 PM CDTSevere Thunderstorm WarningFWDCollin, Denton42 min
Apr 13, 5:22 PM CDTSpecial Weather StatementFWDTarrant38 min
Apr 13, 5:25 PM CDTSpecial Weather StatementFWDHamilton, Mills35 min
Apr 13, 5:32 PM CDTSpecial Weather StatementFWDHill28 min
Apr 13, 5:46 PM CDTSevere Thunderstorm WarningFWDBosque, Coryell, Hamilton, Lampasas, Mills59 min
Apr 13, 5:54 PM CDTSevere Thunderstorm WarningFWDCollin, Fannin, Hunt, Lamar66 min
Apr 13, 6:00 PM CDTSpecial Weather StatementFWDJohnson30 min
Apr 13, 6:30 PM CDTSevere Thunderstorm WarningFWDBosque, Coryell, Hamilton, McLennan60 min
Apr 13, 6:46 PM CDTSpecial Weather StatementFWDLampasas29 min
Apr 13, 6:49 PM CDTAreal Flood AdvisoryFWDCollin116 min
Apr 13, 6:53 PM CDTSevere Thunderstorm WarningFWDCollin, Fannin, Hunt67 min
Apr 13, 6:55 PM CDTSpecial Weather StatementFWDJohnson35 min

Nearby

Wind Advisories in Texas, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.